MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CATHETER

BALT USA ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X9
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference #(b)(4).Investigation results pending return of the suspected device, followed by analysis from supplier, balt extrusion.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "procedure (b)(6) 2022 dav fistuala.Inflated ballon in middle meningeal artery.Achieved embolization.There was 1cm for reflux.Deflated balloon, and tried to remove it from onyx cast.Felt a stretching.When catheter was removed from the catheter, it was stretched.The tip appeared to be missing.Patient appears to be fine".
 
Additional Manufacturer Narrative
Balt usa reference (b)(4).The device analysis was performed by supplier balt extrusion.Summary as follows: the affected device ecl2l 6x9 has been returned and inspected in our quality laboratory.During our analysis, we noticed that the catheter was ruptured, and the braid of the catheter was severely stretched/damaged.During our review of the lot history record (lhr) and the manufacturing process of the eclipse2l, we noted that: · the braid, the tube, and the balloon are 100% controlled with a visual inspection during the manufacturing process.· the integrity of the microcatheters is 100% controlled.We did not observe any anomaly that could potentially explain the reported issue.The incident description mentioned that the eclipse2l was entrapped into the injected embolic agent: "deflated balloon, and tried to remove it from onyx cast".We were not able to identify the conditions under which the issue occurred, and which manipulations were applied by the physician.However, according to our post-market surveillance program and the incident description " there was 1cm for reflux.", such blockages are likely caused by the embolic agent reflux beyond the catheter's distal extremity during the injection, then unlikely linked to the eclipse2l device.The incident description mentioned also that the eclipse2l was broken "when catheter was removed from the catheter, it was stretched.The tip appeared to be missing.".This damage results of an excessive strength applied during removing of the catheter.As mentioned in the instruction for use (ifu), it is necessary to follow the recommendations during the removal of the catheter " avoid advancing or withdrawal against resistance before the cause of resistance is determined".In conclusion, the incident reported (embolic agent trapping) cannot be linked to a potential technical failure of the balloon catheter eclipse2l.The investigation of the product affected did not reveal any non-conformity which could be due to the manufacturing process, the most probable cause due to this incident is an embolic agent reflux.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f220701267 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "procedure (b)(6) 2022 dav fistuala.Inflated ballon in middle meningeal artery.Achieved embolization.There was 1cm for reflux.Deflated balloon, and tried to remove it from onyx cast.Felt a stretching.When catheter was removed from the catheter, it was stretched.The tip appeared to be missing.Patient appears to be fine" incident report form received for this event indicated that there was no patient injury.

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key15890050
Report Number3014162263-2022-00039
Device Sequence Number5218586
Product Code MJN
UDI-Device Identifier00818053022944
UDI-Public00818053022944
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2023
Device Model NumberECL2L6X9
Device Catalogue NumberN/A
Device Lot NumberF220701267
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer11/01/2022
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown